Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

How did you decide it was time to wean your child from their reflux medication?

My son is 3 and is on 30mg of Prevacid (15 in the morning and 15 in the evening). His GI pretty much lets us make the call as to whether to try cutting back the dose or weaning completely. My question is, how did you (or you and your child's doctor) decide it was time to reduce the dose, or wean entirely? DS is doing great, but we just increased his dose in July and I don't want to mess things up with him, but on the same note, we would love to be able to cut him back down to just one 15mg solutab in the morning.

Answer Question
 
Anonymous

Asked by Anonymous at 9:03 PM on Oct. 30, 2010 in Kids' Health

Answers (9)
  • MY SON IS 3 1/2 ..WAS ON THE SOLUTAB THAT YOU SPOKE OF.......BUT BETWEEN THAT AND THE MEDICINE HE WAS ALSO TAKING IN ADDITION, THE DR. TOLD US HE WAS PROBABLY HAVING SOME MAJOR GI ISSUES SUCH AS A BLEEDING ULCER.......MY SON WAS HAVING SEVERE BELLY ACHES ALL THE TIME...............WE FREAKED OUT AND STOPPED ALL MED.S- OUR DECISION- NOT THE DR'S..WE WENT WITH OUR HEARTS........ALL SEEMS WELL AND FINE FOR NOW. GOOD LUCK.
    SANDYCAT

    Answer by SANDYCAT at 9:23 PM on Oct. 30, 2010

  • My daughter was on Zantac and a bunch of other meds via g-tube. When her cardiologist recommended weaning her pulmonary hypertension meds, her surgeon also decided it was time to remove the tube. She had to take the Zantac through the tube because, even flavored, it was harsh. Her surgeon decided we should wean the Zantac because there was no need to keep the tube for one medication. Plus, she hadn't had any spit-up episodes in a long time. She's done great without it. *Knock on wood.*
    Bubbles318

    Answer by Bubbles318 at 9:26 PM on Oct. 30, 2010

  • my ds still has a little reflux, but as long as he's not vomiting or burping alot after he eats i stop giving it to him, if i feed him something he likes but i know that will cause his reflux to "flare up" i'll give him his meds b4 hand
    Anonymous

    Answer by Anonymous at 10:26 PM on Oct. 30, 2010

  • Honestly, I'd ask my pedi.
    mainemusicmaker

    Answer by mainemusicmaker at 3:08 PM on Oct. 31, 2010

  • I asked my doctor and talked in depth with him about it before I took my son off.
    cleanaturalady

    Answer by cleanaturalady at 3:31 PM on Oct. 31, 2010

  • I think that it would probably be something to discuss in length with my child's pedi.
    ethans_momma06

    Answer by ethans_momma06 at 6:37 PM on Oct. 31, 2010

  • try cutting back, if it doesn't work you can always go back up on the dose... of course tell his DR you are doing this...
    asil

    Answer by asil at 11:21 PM on Oct. 31, 2010

  • Since your child's GI allows you to take the lead, discuss with him/her a plan for weaning from the medication, as it is not unusual for some children to experience rebound effects after stopping reflux meds & you will need a planned response in place (rebound is when the reflux flares worse). Rebound happens because now the body must learn to control the reflux on its own & not to rely on the medication anymore. As a result of rebound, some children are put back on medication too soon without a fair trial off of it, so talk to your doctor to learn what to expect &/or look for.
    mom2aspclboy

    Answer by mom2aspclboy at 10:10 AM on Nov. 1, 2010

  • Ask the Dr maybe?
    sstepph

    Answer by sstepph at 7:38 PM on Nov. 4, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN